

Laboratory African Regional Collaborative (LARC)
Second Learning Session
Entebbe, Uganda
Protea Hotel
November 2<sup>nd</sup> - 4<sup>th</sup>, 2016

### Supporting viral load scale up across sub-Saharan Africa

#### **Overarching Meeting Goal:**

To achieve and maintain HIV VL suppression (the Third 90) by

- Increasing the uptake of VL testing by improving the elements in the viral load cascade
- Improving health systems institutional capacity and inter-cadre effectiveness through team building, evidenced-based problem-solving, and project feedback with progress documentation.

## **Meeting Objectives:**

- 1. To present, inform, and discuss the six LARC Viral Load (VL) activities being implemented by project teams in Kenya, Malawi, Mozambique, Swaziland, Tanzania, and Uganda
- 2. To incorporate health systems improvement methodologies in LARC country projects that can ensure successful outcomes
- 3. To introduce a finalized LARC Capability Maturity Model (CMM) for benchmarking project activity
- 4. To develop an project action plans that cover the next six months

\*\*\*\*\*

# DAY 1 – WEDNESDAY, NOVEMBER 2<sup>nd</sup>

#### 8:30 - 9:30 am

- Opening Remarks Dr. Ken Hepburn, Emory University, Lillian Carter Center for Global Health & Social Responsibility
- Official Greeting Dr. Asumani Lukwago, Uganda Permanent Secretary (invited)
- Welcome from CDC Uganda Dr. Steven Wiersma, CDC Uganda Country Director
- Introduction of guests and the six team delegations Alphonce Kalula, East Central and Southern Africa College of Nursing (ECSACON)

9:30 – 10:30 am: Country Team Presentations - Session One

- Moderator and Introduction to the Country Reports: Patricia Riley, International Laboratory Branch (ILB), Division of Global HIV & TB (DGHT), CDC
  - Kenya (30min presentation, 30 min discussion)

### 10:30 - 11:00 am TEA BREAK

11:00 am -12:00 pm: Country Team Presentation – Session One (cont'd)

Malawi (30min presentation, 30 min discussion)

### 12:00 noon - 1:00 pm LUNCH, GROUP PHOTO

1:00 - 3:00pm: Country team Presentations

- Moderator of Country Reports Session Two: David Cross, ILB, DGHT, CDC
  - o Mozambique, Swaziland (30min presentation, 30 min discussion, each)

### 3:00 - 3:30 pm TEA BREAK

3:30 -5:30 pm: Country team presentations

- Moderator of Country Reports Session Three: Katy Yao, ILB, DGHT, CDC
  - o Tanzania, Uganda (30min presentation, 30 min discussion, each)

#### 5:30 -6:00 pm

- Administrative Updates Ken Hepburn
  - Housekeeping & Meeting Announcements

### DAY 2 – THURSDAY, NOVEMBER 3<sup>rd</sup>

#### 8:30 am - 10:00 am

- Moderator and Introduction to Day Session: Katy Yao
  - o Becoming a "Quality Ninja" for laboratory & health care providers -- Barbara McKinney

#### 10:00 -10:30 am TEA BREAK

#### 10:30 am -12:00 pm

"Quality Ninja" workshop (cont'd)

#### 12:00 pm - 1:00 pm LUNCH

#### 1:00 -2:30 pm

"Quality Ninja" workshop (cont'd)

#### 2:30 -3:00 pm TEA BREAK

### 3:00 -4:00 pm

"Quality Ninja", continued -- Barbara McKinney

#### 4:00 - 5:00 pm

- Moderator: Patricia Riley
  - Review of LARC Project & Budget Reporting Muadi Mukenge, Emory University, Lillian Carter Center for Global Health & Social Responsibility

## Day 3- FRIDAY, November 4<sup>th</sup>

### 8:30 - 9:30 am: Country Action Plan Preparation

- Moderator and Introduction to the Session: David Cross
  - Country Teams revise and finalize activities for next Action Period

#### 9:30 - 10:00 am: Action Plan Report Out

Country Team present plans for next Action Period (5 minutes each)

#### 10:00 - 10:30 am TEA BREAK

#### 10:30 -12:30 pm - Capability Maturity Model (CMM)

- Moderator and Introduction to Session: Patricia Riley
  - o Final Version -- Jimica Tchamako, Public Health Informatics Institute

### 12:30 - 1:30 pm LUNCH

#### 1:30 -3:00 pm: Team Self-Assessment on CMM – country team working session

Moderator: Jimica Tchamako

#### 3:00 -3:30 pm TEA BREAK

#### **3:30 – 4:30 pm:** Team Reports (20 minutes each)

• Moderator: Jimica Tchamako

### 4:30 - 5:30 pm: Closing Remarks

- Meeting Evaluation Ken Hepburn
- Distribution of certificates Ken Hepburn & Patricia Riley

#### Adjourn